[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
October 1947

CONVULSIONS DUE TO USE OF PERTUSSIS VACCINE

Author Affiliations

Cleveland; City Hospital

Am J Dis Child. 1947;74(4):517. doi:10.1001/archpedi.1947.02030010530014

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—Recently, there has come to the attention of this committee a paper wherein convulsions are described as a complication of the use of pertussis vaccine.

We are asking the readers of the American Journal of Diseases of Children to apprise us if they hear of incidents of such convulsions. Specifically, we wish to ask the following questions:

  1. Did the convulsion occur while the patient was ill with something other than pertussis?

  2. Was the patient given the injection regardless of whether he was ill at the time?

  3. Did the convulsion occur after the first, second or third injection?

  4. How long after the injection did the convulsion occur?

  5. Did the child have a prior convulsion for which he was, or was not, treated?

  6. Did the convulsions occur after injection of:

    • A toxoid?

    • An alum-precipitated toxoid?

    • A multiple vaccine:

    1. Pertussis vaccine

First Page Preview View Large
First page PDF preview
First page PDF preview
×